MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Macular Edema (1822); Retinal Detachment (2047); Visual Impairment (2138); Capsular Bag Tear (2639)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been one other complaint reported in the lot number.Additional information was requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported explantation of an intraocular lens (iol) due to poor vision and iol instability.A capsular tear occurred and the patient experienced a retinal detachment during the initial intraocular lens implant procedure.Retinal detachment repair was performed and the iol was exchanged with an anterior chamber iol.The patient has some macular edema but the prognosis is good.The surgeon indicated that the iol did not cause or contribute to the reported event; however, further information was not provided.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12255318
Report Number1119421-2021-01499
Device Sequence Number17098176
Product Code POE
UDI-Device Identifier00380652421591
UDI-Public00380652421591
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model NumberDFT315
Device Lot Number15039047
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2021
Initial Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTERIOR CHAMBER PMMA; MONARCH III, CARTRIDGE D; MONARCH III, INJECTOR; PROVISC OPHTHALMIC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR